MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER; PUREWICK FEMALE CATHETER

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK FEMALE EXTERNAL CATHETER; PUREWICK FEMALE CATHETER
Catalog Number PWFX30
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Burning Sensation (2146); Skin Inflammation/ Irritation (4545)
Date of Event 02/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer stated that only has burning with the pw wick; refusing to consult doctor.Has burning in clitoris area.Advised could be a uti/yeast infection.Claiming she never has those and will try some meds.No medical intervention was provided.It's unclear if lot number was requested.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it state: maintenance: replace the purewick¿ female external catheter at least every 8 to12 hours or if soiled with feces or blood.Always assess skin for compromise and perform perineal care prior to placement of a new purewick¿ female external catheter.Warnings: to avoid potential skin injury, never push or pull the purewick¿ female external catheter against the skin during placement or removal.Never insert the purewick¿ female external catheter into vagina, anal canal, or other body cavities.Discontinue use if an allergic reaction occurs.Precautions: not recommended for patients who are: agitated, combative, or uncooperative and might remove the purewick¿ female external catheter.Having frequent episodes of bowel incontinence without a fecal management system in place.Experiencing skin irritation or breakdown at the site.Experiencing moderate/heavy menstruation and cannot use a tampon.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Correction: f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer stated that only has burning with the pw wick; refusing to consult doctor.Has burning in clitoris area.Advised could be a uti/yeast infection.Claiming she never has those and will try some meds.No medical intervention was provided.It's unclear if lot number was requested.Per customer via email on 11feb2026 it was reported that all it was, was some irritating and burning at her private after using the pure which for a couple weeks.Now we are just using it for bed time and she's been fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.The reported event is addressed within the labeling as it state: maintenance: replace the purewick¿ female external catheter at least every 8-12 hours or if soiled with feces or blood.Always assess skin for compromise and perform perineal care prior to placement of a new purewick¿ female external catheter.Warnings: to avoid potential skin injury, never push or pull the purewick¿ female external catheter against the skin during placement or removal.Never insert the purewick¿ female external catheter into vagina, anal canal, or other body cavities.Discontinue use if an allergic reaction occurs.Precautions: not recommended for patients who are: agitated, combative, or uncooperative and might remove the purewick¿ female external catheter.Having frequent episodes of bowel incontinence without a fecal management system in place.Experiencing skin irritation or breakdown at the site.Experiencing moderate/heavy menstruation and cannot use a tampon.A dhr could not be performed since no lot number was provided.No additional actions can be taken at this time.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK FEMALE EXTERNAL CATHETER
Common Device Name
PUREWICK FEMALE CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key24338841
Report Number1018233-2026-00862
Device Sequence Number15891422
Product Code NZU
UDI-Device Identifier00801741189050
UDI-Public(01)00801741189050
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPWFX30
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/10/2026
03/16/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/13/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale